Alert archive / Washington / Gale Warnings in 2016

Gale Warning 19, NWS Seattle, WA

February 15, 2016

NWS Seattle, WA issued this gale warning at Feb 15, 2016, 6:34 PM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2016, 6:34 PM PST (02:34 UTC)
Expired
Feb 15, 2016, 10:00 PM PST
In force
3 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

204 
WHUS76 KSEW 160234
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
634 PM PST MON FEB 15 2016

PZZ153-161045-
/O.UPG.KSEW.SC.Y.0037.000000T0000Z-160216T1400Z/
/O.NEW.KSEW.GL.W.0019.160216T0234Z-160216T0600Z/
/O.EXB.KSEW.SC.Y.0036.160216T0600Z-160217T0200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
634 PM PST MON FEB 15 2016

...GALE WARNING IN EFFECT FOR THE NEARSHORE WATERS FROM JAMES
ISLAND TO POINT GRENVILLE OUT TO 10 NM UNTIL 10 PM PST THIS
EVENING..

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING.

* COMBINED SEAS...11 TO 13 FEET.

* WIND...SOUTHERLY 25 TO 35 KNOTS...BECOMING WEST 15 KNOTS BY
  MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-156-161045-
/O.EXT.KSEW.SC.Y.0037.000000T0000Z-160217T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
634 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST TUESDAY...

* WIND...SOUTH 20 TO 30 KNOTS BECOMING WEST 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL 11 FEET AT 11 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-161045-
/O.CON.KSEW.RB.Y.0010.000000T0000Z-160216T2300Z/
GRAYS HARBOR BAR-
634 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 PM
PST TUESDAY...

* WAVES/SEAS...7 TO 10 FEET.

* FIRST EBB...1030 PM TONIGHT.

* SECOND EBB...1030 AM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ132-161045-
/O.CON.KSEW.SC.Y.0037.000000T0000Z-160216T1400Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
634 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WIND...WEST WIND 15 TO 25 KNOTS DEVELOPING OVERNIGHT.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-161045-
/O.CON.KSEW.SC.Y.0038.000000T0000Z-160216T1400Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
634 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WIND...WEST WIND 15 TO 25 KNOTS DEVELOPING OVERNIGHT.

* WAVES...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-161045-
/O.CON.KSEW.SC.Y.0036.000000T0000Z-160217T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
634 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

* WIND...SOUTHWEST 15 TO 25 KNOTS BECOMING WEST. WINDS EASING
  TUESDAY.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 12 FEET AT 10 
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-161045-
/O.CON.KSEW.SC.Y.0037.000000T0000Z-160216T1400Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
634 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WIND...SOUTH WIND 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-161045-
/O.CON.KSEW.SC.Y.0037.000000T0000Z-160216T1400Z/
PUGET SOUND AND HOOD CANAL-
634 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WIND...SOUTH WIND 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-160600-
/O.CON.KSEW.SC.Y.0036.000000T0000Z-160216T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
634 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WIND...SOUTHEAST 15 TO 25 KNOTS BECOMING WEST. WINDS EASING
  TUESDAY.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 11 FEET AT 10 
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
967 
WHUS76 KSEW 160450
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
850 PM PST MON FEB 15 2016

PZZ153-161300-
/O.CON.KSEW.GL.W.0019.000000T0000Z-160216T0600Z/
/O.CON.KSEW.SC.Y.0036.160216T0600Z-160217T0200Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
850 PM PST MON FEB 15 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

* COMBINED SEAS...11 TO 13 FEET.

* WIND...SOUTHERLY 25 TO 35 KNOTS...BECOMING WEST 15 KNOTS BY 
  MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-161300-
/O.CON.KSEW.RB.Y.0010.000000T0000Z-160216T2300Z/
GRAYS HARBOR BAR-
850 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 3 PM
PST TUESDAY...

* WAVES/SEAS...7 TO 10 FEET.

* FIRST EBB...1030 PM TONIGHT.

* SECOND EBB...1115 AM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES.

&&

$$

PZZ132-161300-
/O.CON.KSEW.SC.Y.0037.000000T0000Z-160216T1400Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
850 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WIND...WEST WIND 15 TO 25 KNOTS DEVELOPING OVERNIGHT.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-161300-
/O.CON.KSEW.SC.Y.0038.000000T0000Z-160216T1400Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
850 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WIND...WEST WIND 15 TO 25 KNOTS DEVELOPING OVERNIGHT.

* WAVES...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-156-161300-
/O.CON.KSEW.SC.Y.0037.000000T0000Z-160217T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
850 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

* WIND...SOUTH 20 TO 30 KNOTS BECOMING WEST 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 3 TO 5 FEET. WEST SWELL 11 FEET AT 11 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ170-173-176-161300-
/O.CON.KSEW.SC.Y.0036.000000T0000Z-160217T0200Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
850 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST TUESDAY...

* WIND...SOUTHWEST 15 TO 25 KNOTS BECOMING WEST. WINDS EASING 
  TUESDAY. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 12 FEET AT 10 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-161300-
/O.CON.KSEW.SC.Y.0037.000000T0000Z-160216T1400Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
850 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WIND...SOUTH WIND 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ135-161300-
/O.CON.KSEW.SC.Y.0037.000000T0000Z-160216T1400Z/
PUGET SOUND AND HOOD CANAL-
850 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY...

* WIND...SOUTH WIND 15 TO 25 KNOTS.

* WIND WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-160600-
/O.CON.KSEW.SC.Y.0036.000000T0000Z-160216T0600Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
850 PM PST MON FEB 15 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

* WIND...SOUTHEAST 15 TO 25 KNOTS BECOMING WEST. WINDS EASING 
  TUESDAY. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. WEST SWELL 11 FEET AT 10 
  SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Feb 15, 3:22 PM PST, 3 hours 12 minutes earlier.

Area forecast discussion, Feb 15, 3:22 PM PST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
322 PM PST MON FEB 15 2016

.SYNOPSIS...A FRONTAL SYSTEM OVER NORTHERN PORTIONS OF WESTERN
WASHINGTON WILL MOVE SOUTH OF THE AREA LATE TONIGHT. THIS FRONT WILL
PRODUCE LOCALLY HEAVY RAINFALL TONIGHT. A WEAK WARM FRONT TO LIFT
NORTH ACROSS THE REGION TUESDAY NIGHT. A LOW WILL LIFT NORTH THROUGH
THE OFFSHORE WATERS ON WEDNESDAY THEN WILL WEAKEN AS IT MOVES EAST
ACROSS THE AREA ON THURSDAY. UNSETTLED WEATHER WILL CONTINUE THROUGH
NEXT WEEKEND AS A SERIES OF FRONTS MOVE ACROSS THE AREA.

&&

.SHORT TERM...A FRONTAL SYSTEM REMAINS DRAPED OVER NORTHERN PORTIONS
OF WESTERN WASHINGTON THIS AFTERNOON. COMPOSITE SATELLITE IMAGERY
FROM OVER THE PACIFIC SHOWS THE FRONT THAT IS RESPONSIBLE FOR THE
HEAVY RAIN AND FLOODING EXTENDS WSW ACROSS THE PACIFIC TO THE
INTERTROPICAL CONVERGENCE ZONE WELL SOUTHWEST OF HAWAII. SOUTHWEST
TO WEST WINDS 30 TO 40 KNOTS CONTINUES TO GIVE GOOD OROGRAPHIC
RAINFALL TO THE WEST SLOPES OF THE MOUNTAINS NEAR AND TO THE SOUTH
OF THE FRONT.

CONDITIONS WILL IMPROVE FROM THE NORTH OVERNIGHT TONIGHT AS THE
FRONT MOVES SOUTH OF THE AREA AND WEAKENS. ONLY PATCHES OF LIGHT
RAIN ARE EXPECTED TUESDAY MORNING ACROSS THE AREA.

LOW PRESSURE NOW NEAR 45N 153W IS EXPECTED TO DEEPEN AS IT MOVES
TOWARD THE OFFSHORE WATERS TUESDAY NIGHT AND WEDNESDAY. AS THE LOW
DEEPENS...THE FRONT TO OUR SOUTH WILL RETURN NORTH AS A WARM FRONT
TUESDAY NIGHT...THEN A COLD FRONT ASSOCIATED WITH THE OFFSHORE
SYSTEM WILL MOVE ACROSS THE AREA LATE WEDNESDAY AFTERNOON OR
WEDNESDAY NIGHT. WHILE IT WILL BE RATHER WET ACROSS THE AREA TUESDAY
NIGHT INTO WEDNESDAY NIGHT OR THURSDAY...THE TROPICAL CONNECTION OF
THE FRONT WILL BE LOST AND RAINFALL AMOUNTS ARE NOT EXPECTED TO BE
HIGH.

THE FORECAST FOR THURSDAY...ESPECIALLY LATER IN THE DAY...IS A
CHALLENGE AT THIS TIME AS MODEL GUIDANCE IS NOT VERY CONSISTENT.
THE GFS SOLUTIONS SHOW A DEEP BUT WEAKENING LOW MOVING EAST ACROSS
THE AREA. THE 12Z SOLUTION SHOWED WINDY CONDITIONS ALONG THE COAST
AND SOUTHERN PORTIONS OF THE AREA. THE 18Z GFS IS A BIT FURTHER
SOUTH WITH THE TRACK OF THE LOW TAKING IT INTO THE SOUTHWEST
WASHINGTON COAST. THE NAM12 AND ECMWF SHOW MORE OF A TRIPLE POINT
THAT WOULD BE VIGOROUS BUT LESS WINDY THAN THE GFS. SEVERAL OF THE
SOLUTIONS WOULD RESULT IN LARGE WAVES ON THE CENTRAL COAST AND THE
POTENTIAL FOR SOME BEACH EROSION ON VULNERABLE BEACHES IN GRAYS
HARBOR COUNTY. ALBRECHT

.LONG TERM...IT APPEARS THAT A VIGOROUS FRONT WILL MOVE ACROSS
THE AREA ON FRIDAY GIVING RAIN AND WINDY CONDITIONS. ANOTHER FRONT IS
EXPECTED TO MOVE THROUGH THE REGION ON SUNDAY. DRIER CONDITIONS CAN
BE EXPECTED EARLY NEXT WEEK AS RIDGING DEVELOPS OVER THE INLAND
NORTHWEST AND LOW LEVEL FLOW BECOMES OFFSHORE. MODEL TIMING HAS
BECOME MORE CONSISTENT BETWEEN THE ECMWF...GFS...AND THE GFS
ENSEMBLES. TEMPERATURES WILL CONTINUE TO AVERAGE 2-4 DEGREES ABOVE
AVERAGE FOR MID TO LATE FEBRUARY. ALBRECHT

&&

.AVIATION...A WET FRONTAL SYSTEM WITH STRONG WLY FLOW ALOFT AND LOW
LEVEL ONSHORE FLOW WILL AFFECT WESTERN WA THROUGH TONIGHT. THERE
WILL CONTINUE TO BE PLENTY OF LOW CIGS AND POOR VSBY WITH THE
TERRAIN HILLS AND MOUNTAINS FREQUENTLY OBSCURED ACROSS MOST OF WRN
WA. TUESDAY WILL BE A BETTER DAY WITH A BREAK BETWEEN SYSTEMS.

.KSEA...MORE OF THE SAME INTO TONIGHT AS A FRONTAL SYSTEM MOVES
SLOWLY THROUGH WRN WA. TUESDAY LOOKS LIKE A BETTER DAY WITH A BREAK
BETWEEN WEATHER SYSTEMS.

&&

.MARINE...A VIGOROUS FRONTAL SYSTEM WILL MOVE THRU WRN WA TONIGHT.
WRN WA WILL BE BETWEEN SYSTEMS ON TUESDAY. A LARGE SURFACE LOW WILL
DEVELOP OFF THE COAST WEDNESDAY WITH A SERIES OF SYSTEMS SPINNING
OUT OF THE LOW MOVING ACROSS THE WATERS WEDNESDAY NIGHT THRU SAT.

&&

.HYDROLOGY...RADAR AND SURFACE OBSERVATIONS SHOW RAIN IS NOW MOSTLY
LIMITED TO SNOHOMISH SKAGIT AND WHATCOM COUNTIES...AND IS NOT HEAVY.
RAIN RATES ARE MOSTLY ABOUT A TENTH OF AN INCH PER HOUR. MESOSCALE
MODEL CONSENSUS IS FOR RAIN RATES TO INCREASE 03Z-09Z AS THE HEAVY
RAIN BAND MOVES SOUTH BACK THROUGH THE AREA AND THEN QUICKLY FADES.
HEAVY RAIN SHOULD BE FINISHED AROUND 12Z TUESDAY.

THE SHOT OF RAIN LAST NIGHT AND THIS MORNING BROUGHT SEVERAL RIVERS
JUST TO FLOOD STAGE...INCLUDING THE COWLITZ...STILLAGUAMISH...AND
TOLT. THE NOOKSACK AND SKAGIT WILL PROBABLY CREST RIGHT AROUND FLOOD
STAGE TONIGHT. WHERE THE PRECIPITATION WAS HEAVIEST...IN THE CENTRAL
CASCADES...RIVERS WILL CREST ABOVE THE MODERATE FLOOD STAGE. THESE
RIVERS INCLUDE THE SKYKOMISH...SNOQUALMIE...AND SNOHOMISH. A FLOOD
WATCH REMAINS IN EFFECT TONIGHT FOR ALL RIVERS FLOWING OFF THE
CASCADES BECAUSE ANOTHER BATCH OF HEAVY RAIN IS POSSIBLE.

RAINFALL IN THE THE UNIQUELY FLOOD-PRONE SKOKOMISH RIVER BASIN IN
MASON COUNTY HAS BEEN PRETTY MINIMAL BY OLYMPIC PENINSULA STANDARDS.
SO FAR IT HAS NOT BEEN NEAR ENOUGH TO CAUSE FLOODING. WILL KEEP THE
FLOOD WATCH GOING THERE IN CASE SOMETHING UNEXPECTED HAPPENS BUT FOR
NOW THE THREAT OF FLOODING ON THE SKOKOMISH IS DIMINISHING. RAINFALL
HAS ALSO BEEN HEAVY ON THE NORTHWEST CORNER OF THE OLYMPIC PENINSULA
AND THE BOGACHIEL RIVER HAS BEEN RISING SIGNIFICANTLY. WILL WATCH
THAT RIVER A FEW MORE HOURS TO SEE IF IT STARTS TO RECEDE.

AFTER THIS ROUND OF FLOODING ENDS AROUND TUESDAY... FURTHER FLOODING
IS NOT EXPECTED FOR THE NEXT SEVEN DAYS. BURKE

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

WA...FLOOD WATCHES AND WARNINGS ARE IN EFFECT FOR PORTIONS
     OF THE FORECAST AREA. SEE THE LATEST FLOOD BULLETIN
     FOR DETAILS.

PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 3 PM PST TUESDAY FOR
     GRAYS HARBOR BAR.

     SMALL CRAFT ADVISORY UNTIL 6 AM PST TUESDAY FOR COASTAL WATERS
     FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL WATERS
     FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-COASTAL
     WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
     PUGET SOUND AND HOOD CANAL.

     SMALL CRAFT ADVISORY UNTIL 6 PM PST TUESDAY FOR COASTAL WATERS
     FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL
     WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
     COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10
     TO 60 NM.

     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM PST TUESDAY
     FOR ADMIRALTY INLET-CENTRAL U.S. WATERS STRAIT OF JUAN DE
     FUCA-EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
     NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS.

     SMALL CRAFT ADVISORY UNTIL 10 PM PST THIS EVENING FOR WEST
     ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Local storm report, Feb 15, 1:39 PM PST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
139 PM PST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 NNW BELLINGHAM        48.77N 122.49W
02/15/2016  E1.24 INCH       WHATCOM            WA   TRAINED SPOTTER

            RAINFALL IN 6 HOURS.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 5:04 PM PSTRiver Flood WarningSEWSnohomish18 hr
Feb 15, 10:50 PM PSTRiver Flood WarningSEWClallam16 hr
Feb 15, 10:50 PM PSTRiver Flood WarningSEWMason25 hr
Feb 16, 2:06 AM PSTRiver Flood WarningSEWWhatcom12 hr
Feb 16, 2:53 AM PSTSmall Craft Advisory for Hazardous SeasSEW18 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.